Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


Kris-NYKKris-NY Posts: 2,207
edited 06/11/2012 - 8:46 AM in Pain Medications
I'm sure this has been talked about before but here goes... I take 1,200 mg 3x a day of Neurontin and 5/325 oxycodone as needed. I try to limit the oxycodone to a half tablet at bedtime when my upper back is really bad. Lately it seems to be almost every night and yesterday I needed a half earlier in the afternoon.

I am finding in the last two weeks that I am waking up with a headache that lasts all morning. Sometimes it can last all day. I almost never had headaches in the past so this is worrying me. It feels similar to a hangover headache.

What I'm wondering is if anyone has experienced these headaches because of either or the combination of these meds. I was thinking it might be dehydration from the oxy so I have been trying to drink more water but it's not helping.

I'm seeing my neurologist on MOnday so any thoughts would be appreciated. Thanks guys.


  • Howdy Kris,

    Unfortunately, I too wake with headaches, but they are occipital thanks to my C2/3 issues. I have found that sleeping inclined has helped a bit. I still get the headaches when I wake, but they are such that a Tylenol or Aspirin takes care of it. If I sleep on my side or flat on my back, wowzer...I end up in Darvocet mode when I wake up! Wish I could be of more help to ya woman! *HUGZ*

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • I have suffered from Occipital headaches since October. I had the brain MRI, tried Zomig, had my eyes checked (found out I had narrow angle glaucom & got it fixed), had the ACDF, and still had the daily headaches....

    When I saw my PCP in May she agreed to put me on Topomax (my sister has been taking it for 2 years). I started on a low dose of 25 mg daily, worked up to 100 mg daily. After the 3 week my headaches stopped completely. I have some strange side effects that I don't care for, but they have mostly stopped. Plus I have lost 17 # ( I have taken it in less than 3 months). Plus it helps the nerve pain. I know it is not for every one, but I swear by it for headache prevention. Now, if they could find a drug like this for my other pain I would be really happy!

    Feel better (hugs),

  • Yeah, also think about waking up with morning headaches due to tension or sleep issues (apnea?) due to pain or odd sleep habits. It's a sad state of affairs.

    Mine are almost gone now with my higher topamax dose, which has been wonderful. The last few days I've had one and the memory has come back. Ugh.

    When do you take your Lyrica?
  • I'm only taking the neurontin. I wonder if I can add Topomax too that? That seems to be the drug that everyone is taking. And the weight loss would be a nice side effect. This neurontin has added at least 20 lbs in the past year and I was overweight before that.

    I will ask the doctor about that on Monday. I find that I have to ask my neurologist about things. He is so quiet and doesn't discuss things with me. It's like he thinks it through and then makes his pronouncement.

    The week after I go to the neuro-opthamologist. If I like him I may ask if there is a neurologist there to switch to. So keep your fingers crossed.
  • Kris- I have Horners too. The Topomax has helped the eyelid droop as well. I still have the vision damage but the eyelid droop is much less noticable.

    Good luck,

  • you may want to google search about "rebound" headaches,,,they are very popular taking narcotics. My neuro surgeion put me on long acting to stop themm instead of short acting percocet taht I was on, It did work for me. Ihave also used topamax and it worked nicely for me too...think I'm goin to ask to be put on it again, b/c I'm on no "nerve" medication.

    God bless!!
  • You won't like the side effects from Topamax and it doesn't work as well as Neurontin. I just can't do the weight gain, I have cardiovascular stuff (hypertension and high cholesterol).

    But, yeah, it does work on the headaches.
  • Now at least I have a starting point for Monday morning.
Sign In or Register to comment.